MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-340
Medical Device Problem Codes Degraded (1153); Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by counsel that claimant underwent right tha on (b)(6) 2013 and was implanted with an lfit anatomic v40 femoral head and #5 accolade tmzf stem.Allegedly she developed metallosis about the hip and has fractured her femoral head off of the trunnion.She was revised on (b)(6) 2024.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation & wear involving a metal head was reported.The events was confirmed through medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: conclusion/assessment: no medical records were provided for review.No postoperative revision films or pre-claim x-rays were provided for review.The pi report notes a revision for metallosis and implant failure.The x-rays do show disassociation of a large metallic head from a tmzf stem.Event confirmation: failure of a v40-accolade tmzf stem combination can be confirmed.Xrays show a head disarticulating from the stem.A revision cannot be confirmed but would be expected.Root cause: the root cause for the unconfirmed revision would be disarticulation of the head from the stem.The root cause of the implant failure would be trunnionosis and failure at the head neck junction.The root cause of the trunnionosis cannot be ascertained without additional information -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported by counsel that claimant underwent right tha on december 26, 2013 and was implanted with an lfit anatomic v40 femoral head and #5 accolade tmzf stem.Allegedly she developed metallosis about the hip and has fractured her femoral head off of the trunnion.She was revised on (b)(6) 2024.A review of the provided medical information by a clinical consultant indicated:' no medical records were provided for review.No postoperative revision films or pre-claim x-rays were provided for review.The pi report notes a revision for metallosis and implant failure.The x-rays do show disassociation of a large metallic head from a tmzf stem.' 'failure of a v40-accolade tmzf stem combination can be confirmed.Xrays show a head disarticulating from the stem.A revision cannot be confirmed but would be expected.''the root cause for the unconfirmed revision would be disarticulation of the head from the stem.The root cause of the implant failure would be trunnionosis and failure at the head neck junction.The root cause of the trunnionosis cannot be ascertained without additional information'.Further information such as return of the device, pre- and post-operative x-rays, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by counsel that claimant underwent right tha on december (b)(6) 2013 and was implanted with an lfit anatomic v40 femoral head and #5 accolade tmzf stem.Allegedly she developed metallosis about the hip and has fractured her femoral head off of the trunnion.She was revised on (b)(6) 2024.

Brand Name
V40 COCR LFIT HEAD 40MM/+8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21321405
Report Number0002249697-2025-00156
Device Sequence Number12742086
Product Code JDI
UDI-Device Identifier07613327032765
UDI-Public07613327032765
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number6260-9-340
Device Lot NumberMMJKW7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale